Medication Diaries: Not So Great Side Effects

Soooo……. Yeah, I don’t think my new medication is going to work for me.

Its still too early to whether or not it is actually having the desired effect, but I don’t think I am even going to find out. I won’t be able to increase the dose of this one because it is effecting my body in some not so pleasant ways.

My first antidepressant, although it didn’t seem to be helping me in the way it should, my body seemed to handle it ok. The only side effects I experienced were gone within a couple weeks. With my new antidepressant….the side effects have gotten worse.

Headaches

I’ve been having more headaches than usual, since increasing from 50 to 100mg, but that could easily be caused by any number of things, like stress, but I think its safe to say, it is more than likely being caused by the meds.

Stomach/Digestive Issues

Note: I’ll try not to give too many details here, but if you’re grossed out by this topic, you may as well skip the next few paragraphs.

I’ve always had stomach problems and digestive issues, my whole life, and sometimes it is hard to tell what the cause of any given symptom is. When I first started taking the 50mg dose of my new medication, I had the same symptoms I had when I started my first antidepressant, which was mostly just discomfort and some minor constipation.

It turned into more digestive issues after a week or so, but I figured it was maybe just due to something I ate or the fact that I had started taking a pro-biotic right around the same time. I stopped the pro-biotic a few days before increasing to 100mg.

Since the increase in dose, the stomach issues have gotten worse. It hasn’t been very long, so I was hoping it would improve, but the last couple days have gotten increasingly worse. I definitely can’t afford to live off of Imodium and Gas-X (nor would I want to), so this is going to have to stop.

Last night I woke up with a really bad pain in my lower abdomen. Stupidly I Googled it, since I couldn’t sleep. The pain was right where you apparently get pain if you have appendicitis, so naturally, I started worrying about that. I managed to fall asleep again, and when I woke up it was a lot better, but not completely gone.

During the day things weren’t too bad until this evening when the pain started again (not as bad as the middle of the night though) and I had to spend some more time on the toilet. Yay!

Next Steps

Decreasing the dose?

Problem is, now that I’m onto the 100mg capsules, I can’t even decrease my dosage on my own. I have to go see my doctor.

Appointment

I have an follow up appointment in two weeks anyway, but I don’t know if I can wait that long. This has to stop!! (For those of you who don’t know, antidepressants have withdrawal symptoms if you stop taking them suddenly, so I will not be doing that.) I may have to call and make an appointment sooner. I don’t want to! I am excellent at procrastinating so I will avoid it at costs. Like right now, its after hours, so I won’t be able to book an appointment! Anyways, I’ll probably try to get myself to call tomorrow.

Leave a Reply